Alert archive / Texas / Dense Fog Advisories in 2021

Dense Fog Advisory 21, NWS Austin/San Antonio, TX

December 26, 202131 counties in Texas

NWS Austin/San Antonio, TX issued this dense fog advisory at Dec 26, 2021, 1:42 AM CST for 31 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2021, 1:42 AM CST (07:42 UTC)
Expired
Dec 26, 2021, 10:00 AM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 31 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2555 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS74 KEWX 260742
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
142 AM CST Sun Dec 26 2021

TXZ173-191>194-205>208-220-221-261600-
/O.NEW.KEWX.FG.Y.0021.211226T0742Z-211226T1600Z/
Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-
Atascosa-Wilson-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, Lockhart, 
Pleasanton, and Floresville
142 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of south central Texas.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave 
plenty of distance ahead of you.

&&

$$
4 follow-up statements
549 
WWUS74 KEWX 260828
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
228 AM CST Sun Dec 26 2021

TXZ209-222-223-261600-
/O.EXA.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
Fayette-Karnes-Gonzales-
Including the cities of La Grange, Karnes City, and Gonzales
228 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Fayette, Karnes and Gonzales Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave 
plenty of distance ahead of you.

&&

$$

TXZ173-191>194-205>208-220-221-261600-
/O.CON.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-
Atascosa-Wilson-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, Lockhart, 
Pleasanton, and Floresville
228 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of south central Texas.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave
plenty of distance ahead of you.

&&

$$
360 
WWUS74 KEWX 260927
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
327 AM CST Sun Dec 26 2021

TXZ171-172-186>190-203-204-218-219-224-225-228-261600-
/O.EXA.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
Llano-Burnet-Kerr-Bandera-Gillespie-Kendall-Blanco-Uvalde-Medina-
Zavala-Frio-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Kerrville, Bandera, 
Fredericksburg, Boerne, Blanco, Uvalde, Hondo, Crystal City, 
Pearsall, Cuero, Hallettsville, and Carrizo Springs
327 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of south central Texas.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave 
plenty of distance ahead of you.

&&

$$

TXZ173-191>194-205>209-220>223-261600-
/O.CON.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-
Fayette-Atascosa-Wilson-Karnes-Gonzales-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Pleasanton, Floresville, Karnes City, and Gonzales
327 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Fayette, Karnes and Gonzales Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave
plenty of distance ahead of you.

&&

$$
834 
WWUS74 KEWX 261025
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
425 AM CST Sun Dec 26 2021

TXZ185-202-217-261600-
/O.EXA.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
Real-Kinney-Maverick-
Including the cities of Leakey, Brackettville, and Eagle Pass
425 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Real, Kinney and Maverick Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave 
plenty of distance ahead of you.

&&

$$

TXZ171>173-186>194-203>209-218>225-228-261600-
/O.CON.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-
Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Kerrville, 
Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, 
Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, 
Seguin, Lockhart, La Grange, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Hallettsville, 
and Carrizo Springs
425 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Fayette, Karnes and Gonzales Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave
plenty of distance ahead of you.

&&

$$
333 
WWUS74 KEWX 261603
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1003 AM CST Sun Dec 26 2021

TXZ186-187-189-202>204-217>219-228-261715-
/O.EXP.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
/O.NEW.KEWX.FG.Y.0022.211226T1603Z-211226T1700Z/
Kerr-Bandera-Kendall-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-
Dimmit-
Including the cities of Kerrville, Bandera, Boerne, 
Brackettville, Uvalde, Hondo, Eagle Pass, Crystal City, Pearsall,
and Carrizo Springs
1003 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...
...DENSE FOG ADVISORY HAS EXPIRED...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Kerr, Bandera, Kendall, Kinney, Uvalde, Medina, 
  Maverick, Zavala, Frio and Dimmit Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

TXZ171>173-185-188-190>194-205>209-220>225-261715-
/O.EXP.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/
Llano-Burnet-Williamson-Real-Gillespie-Blanco-Hays-Travis-Bastrop-
Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, Leakey, 
Fredericksburg, Blanco, San Marcos, Austin, Bastrop, Giddings, 
San Antonio, New Braunfels, Seguin, Lockhart, La Grange, 
Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
and Hallettsville
1003 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY HAS EXPIRED...

Some patchy fog will remain possible through noon but widespread
dense fog is not anticipated.

$$

TXZ183-261715-
/O.NEW.KEWX.FG.Y.0022.211226T1603Z-211226T1700Z/
Val Verde-
Including the city of Del Rio
1003 AM CST Sun Dec 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Visibility less than 1/4 of a mile in dense fog.

* WHERE...Val Verde County.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Dec 26, 12:00 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Dec 26, 12:00 AM CST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1200 AM CST Sun Dec 26 2021

.UPDATE...
Based on current visibility trends as well as latest CONSShort,
GLAMP, and NBM guidance, we have updated to explicitly show dense fog
developing overnight and Sunday morning through the central CWA/I-35
corridor. Should coverage become great enough a dense fog advisory
could be required.

&&

.PREV DISCUSSION... /ISSUED 1059 PM CST Sat Dec 25 2021/

AVIATION...  /06Z TAFS/

Will look to see low clouds and patchy fog forming about the same
time as last night as upper level height fields begin to fall
upstream from Texas. There could be more fog and less low cloudiness
early on as winds are lighter than last night. Pressure gradients
again are forecast to go light and this will again allow for some
spotty dense fog areas with highest chances around SAT/SSF. Slightly
more wind is forecast at AUS, but some local fog areas in the AUS
vcnty could briefly drop below 1 mile. Unlike last night, winds above
the boundary layer are also expected to be light; this should signal
a more solidified layer of IFR cigs at AUS late tonight and lasting
longer into the morning. Will still expect the vsbys around AUS to be
above alternate airport minimums for the most part. At SAT/SSF,
patchy dense fog could return after conditions were mostly IFR or
better last night. Similar to AUS, SAT/SSF may struggle to get out of
IFR in the late morning hours. DRT is forecast to reflect mainly the
NAM and persistence showing IFR impacts mainly from 12Z to 18Z. Low
clouds should return in the evening hours late in the period along
I-35.

PREV DISCUSSION... /ISSUED 213 PM CST Sat Dec 25 2021/

SHORT TERM (Tonight through Sunday Night)...
Not much in the way of change for the short-term forecast as the
weather pattern remains stagnant over the region. Temperatures are
currently in the 70s to low 80s across much of the area and with
cloud cover continuing to erode should see temperatures creep up
several more degrees. Another round of overnight stratus and patchy
to areas of fog can be expected tonight. Some spots could see
visibilities less than a quarter of a mile once again. Lows tonight
will be in the 50s out west and in the lower 60s for the eastern
areas. Highs tomorrow will be back in the upper 70s to lower 80s.
The climate sites should stay below record values except for Del Rio
which has an easily attainable record high for December 26th.
Another night of low clouds for portions of the area and lows in the
50s and 60s is expected Sunday night.

LONG TERM (Monday through Saturday)...
The stagnant weather pattern will continue in the long term period.
Southwesterly flow will remain over Texas for the first part of next
week. The low level flow will be southerly to southeasterly. This
will keep a warm, moist airmass in place. Temperatures will stay well
above normal into the middle of the week. Record high temperatures
vary from day to day and we may flirt with them on the days with
lower values closer to 80. A weak cold front will move through at
least the eastern part of the CWA Wednesday. Models do not show much
lift with this system and our forecast will be dry. However, it may
bring slightly cooler air. The difference will only be a couple of
degrees, but highs for the end of the year should stay below 80s over
most of the area. The New Year will come in dry and very warm.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              61  78  62  77  64 /   0  -    0   0   0
Austin Bergstrom Intl Airport  55  80  61  79  63 /   0   0   0   0   0
New Braunfels Muni Airport     58  80  60  80  63 /   0  -    0   0   0
Burnet Muni Airport            57  80  60  76  62 /   0   0   0   0   0
Del Rio Intl Airport           58  83  59  78  58 /  -   -    0   0   0
Georgetown Muni Airport        58  79  62  77  63 /   0   0   0   0   0
Hondo Muni Airport             57  81  57  79  60 /  -   -    0   0   0
San Marcos Muni Airport        59  80  61  80  63 /   0  -    0   0   0
La Grange - Fayette Regional   64  82  66  82  66 /  -    0   0   0  -
San Antonio Intl Airport       61  78  61  78  64 /  -    0   0   0   0
Stinson Muni Airport           60  82  62  82  66 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...76
Long-Term...Morris
Hazardous weather outlook, Dec 25, 10:40 PM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1040 PM CST Sat Dec 25 2021

TXZ171>173-183>194-202>209-217>225-228-270445-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1040 PM CST Sat Dec 25 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:03 AM CSTDense Fog AdvisoryEWXBandera, Dimmit, Frio, Kendall, Kerr, Kinney and 5 more57 min

Nearby

Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.